Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Sep 28, 2022, 7:47 PM EDT for 6 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2022, 7:47 PM EDT (23:47 UTC)
- Expired
- Sep 28, 2022, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- None
Counties Charlotte County, FL, DeSoto County, FL, Hardee County, FL, Highlands County, FL, Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 68 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
643
WGUS52 KTBW 282347
FFWTBW
FLC015-027-049-055-081-115-290245-
/O.NEW.KTBW.FF.W.0007.220928T2347Z-220929T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
747 PM EDT Wed Sep 28 2022
...FLASH FLOOD EMERGENCY FOR SOUTH CENTRAL SARASOTA COUNTY,
SOUTHEAST MANATEE, NORTHWEST DESOTO, HARDEE, AND NORTHWEST HIGHLANDS
COUNTIES...
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Hardee County in central Florida...
Western DeSoto County in south central Florida...
Northwestern Highlands County in south central Florida...
Southwestern Charlotte County in southwestern Florida...
Manatee County in west central Florida...
Sarasota County in west central Florida...
* Until 1045 PM EDT.
* At 747 PM EDT, Doppler radar indicated heavy rain associated with
Hurricane Ian across the warned area. Between 12 and 19 inches of
rain have fallen. Additional rainfall amounts of 3 to 8 inches are
possible in the warned area through 10:45 PM. Flash flooding is
ongoing or expected to begin shortly.
This is a FLASH FLOOD EMERGENCY for South central Sarasota county,
southeast Manatee, northwest Desoto, Hardee, and northwest
Highlands counties. This is a PARTICULARLY DANGEROUS SITUATION.
SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain due to
Hurricane Ian is producing flash flooding.
SOURCE...Radar.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of
low water crossings, small creeks and streams, urban
areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
North Port, Sebring, Avon Park, Arcadia, Wauchula, Port Charlotte,
Southeast Arcadia, Myakka City, Ona, Myakka River State Park,
Sweetwater, Zolfo Springs, Limestone, Nocatee, Brownville,
Gardner, Myakka Head, Fort Ogden, Lake Suzy and Hidden River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not attempt to travel unless you are fleeing an area subject to
flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2733 8225 2735 8223 2762 8197 2764 8147
2749 8147 2738 8156 2724 8173 2706 8198
2697 8212 2696 8213 2695 8215 2686 8228
2686 8229 2684 8231 2711 8252
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 7:39 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 28, 7:39 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL Issued by National Weather Service Lake Charles LA 739 PM EDT Wed Sep 28 2022 ...New AVIATION... .DISCUSSION... Issued at 308 PM EDT Wed Sep 28 2022 Major Hurricane Ian is moving onshore of the SW FL coast. Impacts are being realized across the area with life-threatening storm surge, freshwater flooding, winds, and tornadoes ongoing. Strongest winds we've seen so far in the TBW CWA is 126mph at Redfish Pass. For the latest information and forecast for Ian, please see the National Hurricane Center, the Hurricane Local Statement, and Local Storm Reports. After Ian clears the area, drier and more stable air is expected to settle across the area, with westerly flow setting up across the region into next week. Highs in the mid 80s and lows in the 60s. && .AVIATION... (00Z TAFS) Issued at 731 PM EDT Wed Sep 28 2022 Winds will continue to gradually subside during the period, however most terminals will keep strong tropical storm or hurricane force gusts through midnight and into early morning. Gusty winds of 30 to 40 knots can be expected Thursday. Tonight into Thursday and as the cyclone departs, winds will become northwest at all terminals. Vis and ceilings will also be reduced through tonight, but gradually improve as the bulk of the rainfall departs. && .AVIATION... (18Z TAFS) Issued at 151 PM EDT Wed Sep 28 2022 by National Weather Service Lake Charles LA The eyewall of hurricane Ian is presently moving ashore across southwest Florida. Winds will continue to increase and visibilities will continue to deteriorate through the afternoon and evening as Ian makes landfall. Wind gusts in excess of 110 knots can be expected within the eyewall. Ian will continue to progress to the north northeast tonight into Thursday with conditions beginning to improve Thursday morning. && .MARINE... Issued at 308 PM EDT Wed Sep 28 2022 Dangerous marine conditions are expected across coastal waters through Friday as Major Hurricane Ian moves slowly through the area. Westerly flow will then be in place through the weekend with conditions improving. && .FIRE WEATHER... Issued at 308 PM EDT Wed Sep 28 2022 No concerns. && AVIATION...Tingler
In the hours before
Local storm report, Sep 28, 6:05 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
605 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HURRICANE 1 SSW SOUTHWEST INTERNA 26.53N 81.77W
09/28/2022 LEE FL ASOS
RSW REPORTED 110MPH GUST.
&&Local storm report, Sep 28, 6:22 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
622 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HURRICANE 3 SE CAPE CORAL 26.54N 81.95W
09/28/2022 LEE FL MESONET
MESONET STATION 0492W 3.0 SE CAPE CORAL
(WEATHERSTEM) WIND GUST OF 140 MPH.
&&Local storm report, Sep 28, 6:32 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
632 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HURRICANE 2 ENE SAINT PETERSBURG 27.77N 82.63W
09/28/2022 PINELLAS FL ASOS
ASOS STATION KSPG ST PETERSBURG - ALBERT
WHITTED WIND GUST OF 77 MPH.
&&Local storm report, Sep 28, 6:37 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
637 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HURRICANE 1 S WHITFIELD 27.40N 82.57W
09/28/2022 MANATEE FL ASOS
ASOS STATION KSRQ SARASOTA BRADENTON WIND
GUST OF 86 MPH.
&&Local storm report, Sep 28, 7:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
731 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HURRICANE 2 S VENICE 27.07N 82.45W
09/28/2022 GMZ853 FL MESONET
MESONET STATION VENF1 1 S VENICE WIND GUST
OF 104 MPH.
&&Local storm report, Sep 28, 7:36 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
736 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLOOD VENICE 27.10N 82.45W
09/28/2022 SARASOTA FL EMERGENCY MNGR
NUMEROUS REPORTS OF FLOODED ROADS AND WATER
INTO HOMES IN VENICE AREA.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:35 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 10 min |
| Sep 27, 9:49 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 5 min |
| Sep 28, 9:51 AM EDT | River Flood Warning | TBW | Citrus | 21 days |
| Sep 28, 10:46 AM EDT | Extreme Wind Warning | TBW | Lee | 119 min |
| Sep 28, 11:38 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Highlands | 37 min |
| Sep 28, 12:03 PM EDT | Extreme Wind Warning | TBW | Charlotte, Sarasota | 117 min |
| Sep 28, 3:03 PM EDT | Extreme Wind Warning | TBW | Charlotte, DeSoto, Lee, Manatee, Sarasota | 3 hr |
| Sep 28, 3:15 PM EDT | Flash Flood Warning | TBW | Charlotte, Manatee, Sarasota | 4 hr |
| Sep 28, 5:27 PM EDT | Extreme Wind Warning | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee, Manatee and 1 more | 2 hr |
| Sep 28, 5:52 PM EDT | Flash Flood Warning | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee, Manatee and 1 more | 3 hr |
| Sep 28, 7:29 PM EDT | Extreme Wind Warning | TBW | Charlotte, DeSoto, Hardee, Highlands, Polk | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.